Urology/ED due to priapism, no improvement after 4 months
i had conversation with u about this issue but after ur last reply i could not find follow up link at the end of my question... so i am forwarding my question this way. for convenience below is the conversation we had
QUESTION: Dear Dr. Stephen,
i am a 35 year old guy married from nine months, i am in a very miserable condition, On 31 january this year (2013)mid night i suffered priapism which lasted about forty hours.... i went to hospital, being resident of a backward area they didn't treat me well except giving some pain killers... some how on first feb. evening time it came down to felcid state. penis was so sore for next many days. i went to urologists who prescribed some medicines ... after that i had no erection for two months. after two months i started having mild erections three months are gone now. when i come close to my wife i have erection but it dosent get hard it remains soft ( not enough to penetrate) BIG PROBLEM IS AS SOON AS I RUB IT WITH MY WIFE I EJACULATE WITH IN SECONDS. though mechanism of erection has come back i am worried if i will get my normal hard erections back and i last long as i used to.. back end of my penis is still sore...
i would like to add important point, i have problem of depression since i met loses in my business and as i dont have any work to do i most of the time remain depressed and have panic attacks... when i had priapism i was put on TRAZODONE by my psychiatrist... before this deadly priapism i got 4-5 eposides of priapism which used to lost it self in 6 to 8 hours, after that i used to have normal erections again i was not aware why it is hapening. the night this deadly priapism happened i had taken 50 mg of trazodone.
now i am worried if i will get my sex life back, the thing is that i have started getting erections from last one month but they too soft and and last quickly and if i try to rub i discharge so quickly...
First, Trazadone is known to cause priapism and you should have been warned about that and taken off the medication once it was clear you were having this complication.
Next, after 40 hours of priapism, there is almost certainly some significant damage to the erection process. You are quite fortunate that the erections have returned to some degree.
Medications like sildenafil (viagra), MUSE, penile injection therapy and External Vacuum Devices can still be used to increase rigidity. A penile prosthesis is another possibility if nothing else works.
Premature ejaculation is another issue. This is usually a consequence of your psychiatric and emotional issues. Treatment is usually with therapy from a certified sex therapist although we can also use medications such as SSRI type meds that will delay ejaculation. You will need to discuss these options with your physicians.
---------- FOLLOW-UP ----------
QUESTION: Dear Dr. Stephen,
first of all i would like to thank u very much for ur valuable advice and time spent to answer my question.MY PSYCHIATRIST didn't took pains to warn me about what trazadone can do . unfortunately i belong to a backward area (indian occupied kashmir) we dont have such felicities available here. even viagra is not available we have sildinafil citrate available in other trade names which don't have efficacy like viagra, i took local sildinafil citrate few days back. it gave my pens pump but it was not hard enough to penetrate. i am seeing it is improving but very very slowly... i read on a website it takes 4 t0 6 months to recover... i want to know how much time it will take me to recover fully...as i acknowledge ur words THAT I AM FORTUNATE THAT ERECTION MECHANISM HAS RETURNED i know another factor is stress anxiety and depression which is hindering my recovery... please help in in any way u can. i will be highly thank full. i don't have avenues at my disposal ur help will be highly appreciated and acknowledged.
so far as Premature ejaculation is concerned before this problem is used to last at my will. not before 40 t0 45 minutes... SSRI type medicines will also decrease libido.
There is no way to predict recovery time. Most patients with more than 40 hours of priapism do not recover erectile function at all.
Availability of treatment options in your part of the world may be limited. Unfortunately, there is not alot I can do from here.
One of the least expensive treatment options is the use of an external vacuum device. Here in the US, these are available for as little as $150 or so and cheaper models are also available but are not medically approved. I can only assume something similar is available in your part of the world.
SSRIs do not decrease libido at all or at least not significantly. Besides, that is your only treatment option for the premature ejaculation. You local physician will know what is available in your geographic location.
---------- FOLLOW-UP ----------
QUESTION: Dear Dr. Stephen,
It is shocking to hear that most patients don't recover with 40 hour priapism,,, so i feel fortunate that i have regained erection function but erections are soft and back end of penis is still sore, now what i want to know is WILL IT IMPROVE WITH TIME like earlier i had no erection at all. now that erection function has returned the only worry is will it become hard with the passing time can u tell me out of your experience WILL IT IMPROVE? will it become hard... since i gained erection mechanism back hope has also returned, i was told as u also said that after 40 hour priapism erectile function becomes permanently defunct.
My urologist has prescribed me two medicines one is (trypsin 48 mg
bromain 90 mg rutoside trihydrate BP 100 mg and declofenac sodium 50 mg) other is youhembine 2 mg, WILL IT HELP ME?
pease also advice me which SSRI is good for me for Premature Ejaculation... since i suffer from depression also it will help me in that way also.
one more thing vacuum pump of $150 means 8000/ rupees which is a big amount for me.... Sir i need ur help badly
Your condition may or may not improve from this point. In general, slow healing and recovery would probably continue but there is no way to say for sure.
The medications you mentioned are not known to be effective for your situation. Declofenac is an anti-inflammatory and pain med, yohimbine was used in the past for ED but probably has limited efficacy. Trypsin, bromain and rutoside are basically plant extracts for which there is no good scientific evidence of benefit for ED or penile healing.
Affordable options for ED treatment in your part of the world are beyond the scope of this forum. Your local urologist or perhaps the urological association in your country maybe able to help.
U HAVE NOT ANSWERED MY QUESTION " THE CONDITION MAY OR MAY NOT APPROVE FROM THIS POINT" CAN NOT BE ANSWER TO MY QUESTION U HAVE PUT ME IN DELIMA. KINDLY TELL ME HAVE U COME ACROSS THIS KIND OF CASE IN UR CARRIER. IF SO WHAT WAS THE RESULT? I NEED ANSWER BASED ON UR EXPERIENCE ALSO TELL ME I AM SUFFERING CLINICAL DEPRESSION FROM LAST 3 YEARS. IS IT ALSO HAMPERING THE RECOVERY? I NOW GET SOFT ERECTIONS THE ISSUE IS MY PENIS IS STILL SORE WHEN I PRESS BACK END OF MY PENIS IT HURTS, THOUGH ALMOST FOUR MONTHS HAVE ELAPSED KINDLY HELP. LOCAL URLOGIST ARE NOT ABLE TO HELP. I CANT GO FOR HIGHER TREATMENT BECAUSE REASON OF MY DEPRESSION IS LOSS IN BUSINESS, I AM STRUGGLING TO WORK AND MAKE NOTHING I AM UNDER DEBIT. PLEASE SAVE ME.
FURTHER U HAVE NOT ANSWERED LAST PART OF MY PREVIOUS QUESTION WHICH SSRI IS GOOD TO TAKE FOR PREMATURE EJACULATION. ONE MORE THING SECRETION OF WHITE FLUID IS CONTINUE FROM MY PENIS.
We have a few cases like yours and most do slowly improve over time but there is no way to know for sure and each case is different. Your clinical depression is also clearly not helping your recovery.
Soreness in the penis indicates something is going on. It could be torn tissue trying to heal, a hematoma or bruis, an infection, etc. There really is no specific treatment for this problem except waiting with the possible exception of using some of the Viagra-type medications. These medications, such as sildenafil, work by relaxing the muscle tension inside the erection bodies which causes increased blood flow which may help in the healing process.
The names and specific medications available here may or may not be available to you outside the US. The most commonly used SSRI medications for premature ejaculation include anafranil, prozac, paxil and zoloft. Other medications in the SSRI classification should also work, but there is less data on them.
The nature of the fluid from the penis is unclear. This needs to be cultured. It could just be prostatic secretions or it could indicate some type of infection.